MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801280
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a renasys tch device&power sply could not generate and control negative pressure and also had visible dents.As this was notice in a service and repair, not patient was involved.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, has been returned for evaluation.A visual inspection showed no defects.The functional evaluation found that the device could not maintain pressure, establishing a relationship between the device and the reported event.The root cause was identified as a motor seal failure.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.A complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
RENASYS TCH DEVICE&POWER SPLY
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11812441
Report Number8043484-2021-01075
Device Sequence Number3792606
Product Code OMP
UDI-Device Identifier00040565126586
UDI-Public00040565126586
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801280
Device Catalogue Number66801280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1